December  2017, 37(12): 6353-6368. doi: 10.3934/dcds.2017275

On the periodic approximation of Lyapunov exponents for semi-invertible cocycles

Departamento de Matemática, Instituto de Matemática e Estatística, Universidade Federal do Rio Grande do Sul, Av. Bento Gonçalves 9500,91509-900, Porto Alegre, RS, Brazil

* Corresponding author

Received  January 2017 Revised  July 2017 Published  August 2017

We prove that, for semi-invertible linear cocycles, Lyapunov exponents of ergodic measures may be approximated by Lyapunov exponents on periodic points.

Citation: Lucas Backes. On the periodic approximation of Lyapunov exponents for semi-invertible cocycles. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6353-6368. doi: 10.3934/dcds.2017275
References:
[1]

L. Backes, Rigidity of fiber bunched cocycles, Bulletin of the Brazilian Mathematical Society, 46 (2015), 163-179.  doi: 10.1007/s00574-015-0089-7.  Google Scholar

[2]

L. Backes and A. Kocsard, Cohomology of dominated diffeomorphism-valued cocycles over hyperbolic systems, Ergodic Theory and Dynamical Systems, 36 (2016), 1703-1722.  doi: 10.1017/etds.2014.149.  Google Scholar

[3]

L. Barreira and Ya. Pesin, Nonuniform Hyperbolicity: Dynamics of Systems with Nonzero Lyapunov Exponents, Cambridge University Press, 2007. doi: 10.1017/CBO9781107326026.  Google Scholar

[4]

R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Mathematics 470. Springer-Verlag, 1975.  Google Scholar

[5]

Y. Cao, Non-zero Lyapunov exponents and uniform hyperbolicity, Nonlinearity, 16 (2003), 1473-1479.  doi: 10.1088/0951-7715/16/4/316.  Google Scholar

[6]

X. Dai, On the approximation of Lyapunov exponents and a question suggested by Anatole Katok, Nonlinearity, 23 (2010), 513-528.  doi: 10.1088/0951-7715/23/3/004.  Google Scholar

[7]

R. de la Llave and A. Windsor, Livšic theorems for non-commutative groups including diffeomorphism groups and results on the existence of conformal structures for Anosov systems, Ergodic Theory and Dynamical Systems, 30 (2010), 1055-1100.  doi: 10.1017/S014338570900039X.  Google Scholar

[8]

D. Dragičević and G. Froyland, Hölder continuity of Oseledets splittings for semi-invertible operator cocycles, Ergodic Theory and Dynamical Systems, 2016, 21pp. doi: 10.1017/etds.2016.55.  Google Scholar

[9]

G. FroylandS. LLoyd and A. Quas, Coherent structures and isolated spectrum for Perron-Frobenius cocycles, Ergodic Theory and Dynamical Systems, 30 (2010), 729-756.  doi: 10.1017/S0143385709000339.  Google Scholar

[10]

B. Kalinin, Livšic theorem for matrix cocycles, Annals of Mathematics, 173 (2011), 1025-1042.  doi: 10.4007/annals.2011.173.2.11.  Google Scholar

[11]

B. Kalinin and V. Sadovskaya, Periodic approximation of Lyapunov exponents for Banach cocycles, arXiv: 1608.05757. doi: 10.1017/etds.2017.43.  Google Scholar

[12]

A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge University Press, London-New York, 1995. doi: 10.1017/CBO9780511809187.  Google Scholar

[13]

A. Kocsard and R. Potrie, Livišic theorem for low-dimensional diffeomorphism cocycles, Commentarii Mathematici Helvetici, 91 (2016), 39-64.  doi: 10.4171/CMH/377.  Google Scholar

[14]

A. Livšic, Homology properties of Y-systems, Math. Zametki, 10 (1971), 758-763.   Google Scholar

[15]

A. Livšic, Cohomology of dynamical systems, Math. USSR Izvestija, 6 (1972), 1278-1301.   Google Scholar

[16]

V. Oseledets, A multiplicative ergodic theorem: Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc., 19 (1968), 179-210.   Google Scholar

[17]

V. Sadovskaya, Cohomology of fiber bunched cocycles over hyperbolic systems, Ergodic Theory and Dynamical Systems, 35 (2015), 2669-2688.  doi: 10.1017/etds.2014.43.  Google Scholar

[18]

M. Viana, Lectures on Lyapunov Exponents, Cambridge University Press, 2014. doi: 10.1017/CBO9781139976602.  Google Scholar

[19]

Z. Wang and W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic periodic orbits, Trans. Amer. Math. Soc., 362 (2010), 4267-4282.  doi: 10.1090/S0002-9947-10-04947-0.  Google Scholar

show all references

References:
[1]

L. Backes, Rigidity of fiber bunched cocycles, Bulletin of the Brazilian Mathematical Society, 46 (2015), 163-179.  doi: 10.1007/s00574-015-0089-7.  Google Scholar

[2]

L. Backes and A. Kocsard, Cohomology of dominated diffeomorphism-valued cocycles over hyperbolic systems, Ergodic Theory and Dynamical Systems, 36 (2016), 1703-1722.  doi: 10.1017/etds.2014.149.  Google Scholar

[3]

L. Barreira and Ya. Pesin, Nonuniform Hyperbolicity: Dynamics of Systems with Nonzero Lyapunov Exponents, Cambridge University Press, 2007. doi: 10.1017/CBO9781107326026.  Google Scholar

[4]

R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Mathematics 470. Springer-Verlag, 1975.  Google Scholar

[5]

Y. Cao, Non-zero Lyapunov exponents and uniform hyperbolicity, Nonlinearity, 16 (2003), 1473-1479.  doi: 10.1088/0951-7715/16/4/316.  Google Scholar

[6]

X. Dai, On the approximation of Lyapunov exponents and a question suggested by Anatole Katok, Nonlinearity, 23 (2010), 513-528.  doi: 10.1088/0951-7715/23/3/004.  Google Scholar

[7]

R. de la Llave and A. Windsor, Livšic theorems for non-commutative groups including diffeomorphism groups and results on the existence of conformal structures for Anosov systems, Ergodic Theory and Dynamical Systems, 30 (2010), 1055-1100.  doi: 10.1017/S014338570900039X.  Google Scholar

[8]

D. Dragičević and G. Froyland, Hölder continuity of Oseledets splittings for semi-invertible operator cocycles, Ergodic Theory and Dynamical Systems, 2016, 21pp. doi: 10.1017/etds.2016.55.  Google Scholar

[9]

G. FroylandS. LLoyd and A. Quas, Coherent structures and isolated spectrum for Perron-Frobenius cocycles, Ergodic Theory and Dynamical Systems, 30 (2010), 729-756.  doi: 10.1017/S0143385709000339.  Google Scholar

[10]

B. Kalinin, Livšic theorem for matrix cocycles, Annals of Mathematics, 173 (2011), 1025-1042.  doi: 10.4007/annals.2011.173.2.11.  Google Scholar

[11]

B. Kalinin and V. Sadovskaya, Periodic approximation of Lyapunov exponents for Banach cocycles, arXiv: 1608.05757. doi: 10.1017/etds.2017.43.  Google Scholar

[12]

A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge University Press, London-New York, 1995. doi: 10.1017/CBO9780511809187.  Google Scholar

[13]

A. Kocsard and R. Potrie, Livišic theorem for low-dimensional diffeomorphism cocycles, Commentarii Mathematici Helvetici, 91 (2016), 39-64.  doi: 10.4171/CMH/377.  Google Scholar

[14]

A. Livšic, Homology properties of Y-systems, Math. Zametki, 10 (1971), 758-763.   Google Scholar

[15]

A. Livšic, Cohomology of dynamical systems, Math. USSR Izvestija, 6 (1972), 1278-1301.   Google Scholar

[16]

V. Oseledets, A multiplicative ergodic theorem: Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc., 19 (1968), 179-210.   Google Scholar

[17]

V. Sadovskaya, Cohomology of fiber bunched cocycles over hyperbolic systems, Ergodic Theory and Dynamical Systems, 35 (2015), 2669-2688.  doi: 10.1017/etds.2014.43.  Google Scholar

[18]

M. Viana, Lectures on Lyapunov Exponents, Cambridge University Press, 2014. doi: 10.1017/CBO9781139976602.  Google Scholar

[19]

Z. Wang and W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic periodic orbits, Trans. Amer. Math. Soc., 362 (2010), 4267-4282.  doi: 10.1090/S0002-9947-10-04947-0.  Google Scholar

[1]

Gary Froyland, Simon Lloyd, Anthony Quas. A semi-invertible Oseledets Theorem with applications to transfer operator cocycles. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 3835-3860. doi: 10.3934/dcds.2013.33.3835

[2]

Wilhelm Schlag. Regularity and convergence rates for the Lyapunov exponents of linear cocycles. Journal of Modern Dynamics, 2013, 7 (4) : 619-637. doi: 10.3934/jmd.2013.7.619

[3]

Mauricio Poletti. Stably positive Lyapunov exponents for symplectic linear cocycles over partially hyperbolic diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5163-5188. doi: 10.3934/dcds.2018228

[4]

Lucas Backes, Aaron Brown, Clark Butler. Continuity of Lyapunov exponents for cocycles with invariant holonomies. Journal of Modern Dynamics, 2018, 12: 223-260. doi: 10.3934/jmd.2018009

[5]

Boris Kalinin, Victoria Sadovskaya. Lyapunov exponents of cocycles over non-uniformly hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5105-5118. doi: 10.3934/dcds.2018224

[6]

L. Dieci, M. S Jolly, Ricardo Rosa, E. S. Van Vleck. Error in approximation of Lyapunov exponents on inertial manifolds: The Kuramoto-Sivashinsky equation. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 555-580. doi: 10.3934/dcdsb.2008.9.555

[7]

Artur Avila. Density of positive Lyapunov exponents for quasiperiodic SL(2, R)-cocycles in arbitrary dimension. Journal of Modern Dynamics, 2009, 3 (4) : 631-636. doi: 10.3934/jmd.2009.3.631

[8]

Doan Thai Son. On analyticity for Lyapunov exponents of generic bounded linear random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3113-3126. doi: 10.3934/dcdsb.2017166

[9]

Xueting Tian, Shirou Wang, Xiaodong Wang. Intermediate Lyapunov exponents for systems with periodic orbit gluing property. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 1019-1032. doi: 10.3934/dcds.2019042

[10]

Nguyen Dinh Cong, Nguyen Thi Thuy Quynh. Coincidence of Lyapunov exponents and central exponents of linear Ito stochastic differential equations with nondegenerate stochastic term. Conference Publications, 2011, 2011 (Special) : 332-342. doi: 10.3934/proc.2011.2011.332

[11]

Linlin Fu, Jiahao Xu. A new proof of continuity of Lyapunov exponents for a class of $ C^2 $ quasiperiodic Schrödinger cocycles without LDT. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2915-2931. doi: 10.3934/dcds.2019121

[12]

Matthias Rumberger. Lyapunov exponents on the orbit space. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 91-113. doi: 10.3934/dcds.2001.7.91

[13]

Edson de Faria, Pablo Guarino. Real bounds and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1957-1982. doi: 10.3934/dcds.2016.36.1957

[14]

Andy Hammerlindl. Integrability and Lyapunov exponents. Journal of Modern Dynamics, 2011, 5 (1) : 107-122. doi: 10.3934/jmd.2011.5.107

[15]

Sebastian J. Schreiber. Expansion rates and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 433-438. doi: 10.3934/dcds.1997.3.433

[16]

Chao Liang, Wenxiang Sun, Jiagang Yang. Some results on perturbations of Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4287-4305. doi: 10.3934/dcds.2012.32.4287

[17]

Shrihari Sridharan, Atma Ram Tiwari. The dependence of Lyapunov exponents of polynomials on their coefficients. Journal of Computational Dynamics, 2019, 6 (1) : 95-109. doi: 10.3934/jcd.2019004

[18]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[19]

Jianhai Bao, Xing Huang, Chenggui Yuan. New regularity of kolmogorov equation and application on approximation of semi-linear spdes with Hölder continuous drifts. Communications on Pure & Applied Analysis, 2019, 18 (1) : 341-360. doi: 10.3934/cpaa.2019018

[20]

Nguyen Dinh Cong, Thai Son Doan, Stefan Siegmund. On Lyapunov exponents of difference equations with random delay. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 861-874. doi: 10.3934/dcdsb.2015.20.861

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (34)
  • HTML views (36)
  • Cited by (1)

Other articles
by authors

[Back to Top]